Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 319, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 11, 2020, 6:30 PM EDT for Marion County, Webster County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2020, 6:30 PM EDT (22:30 UTC)
- Expired
- Aug 11, 2020, 7:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 115 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:30 PM EDT | TSTM WND DMG | 2 W Draneville, GA | TREE DOWN NEAR THE INTERSECTION OF HWY 41 S AND WIGGINS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WUUS52 KFFC 112230
SVRFFC
GAC197-307-112315-
/O.NEW.KFFC.SV.W.0319.200811T2230Z-200811T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
630 PM EDT Tue Aug 11 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern Marion County in west central Georgia...
Webster County in west central Georgia...
* Until 715 PM EDT.
* At 630 PM EDT, a severe thunderstorm was located over Preston,
moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Preston, Weston, Seminole, Doyle, Church Hill, Centerpoint, Dumas
and Draneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3199 8465 3207 8464 3215 8464 3216 8465
3218 8463 3219 8464 3222 8464 3223 8466
3229 8464 3229 8443 3223 8442 3223 8443
3220 8443 3218 8442 3217 8443 3199 8444
3195 8456
TIME...MOT...LOC 2230Z 002DEG 6KT 3211 8455
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
819
WWUS52 KFFC 112240
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
640 PM EDT Tue Aug 11 2020
GAC197-307-112315-
/O.CON.KFFC.SV.W.0319.000000T0000Z-200811T2315Z/
Marion GA-Webster GA-
640 PM EDT Tue Aug 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN MARION AND WEBSTER COUNTIES...
At 640 PM EDT, a severe thunderstorm was located over Preston, moving
south at 5 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Preston, Weston, Seminole, Doyle, Church Hill, Centerpoint, Dumas and
Draneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Peachtree City.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3199 8465 3207 8464 3215 8464 3216 8465
3218 8463 3219 8464 3222 8464 3223 8466
3229 8464 3229 8443 3223 8442 3223 8443
3220 8443 3218 8442 3217 8443 3199 8444
3195 8456
TIME...MOT...LOC 2240Z 002DEG 6KT 3209 8455
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:08 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 11, 3:08 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 308 PM EDT Tue Aug 11 2020 .SHORT TERM /Tonight through Wednesday Night/... High pressure continues across the CWA this afternoon. Early morning showers and thunderstorms plus thicker cloud cover have looks to have hindered early convective development across portions of north GA. Starting to see some convection pop up outside of the cloud cover. Do think along and south of Columbus to Macon will see the best coverage of storms this evening. As usual, few strong to severe storms will be possible. Strong gusty winds and frequent lightning strikes will be likely with the stronger storms, with damaging wind gusts the primary severe weather hazard. Also, locally heavy rainfall will be possible. Scattered to numerous showers and thunderstorms will once again be possible tomorrow afternoon/evening. Do expect a bit more coverage than today. Heat index values should remain below critical thresholds. NListemaa .LONG TERM /Thursday through Tuesday/... Only minor adjustments have been made to the extended forecast, which will be characterized by an upper level longwave trough. As the period begins, the trough axis is anticipated to be positioned over the Mississippi River Valley, and will steadily push eastward towards the Appalachians late in the week and over the weekend. Moisture advection will continue across the area ahead of the trough, allowing for humid conditions to continue during this time as well. The abundant deep moisture and daytime instability will lead to high precip chances each day, especially in the afternoon and evening, through the end of the week and into the weekend. Shortwave disturbances embedded in the upper level flow will aid shower and thunderstorm activity, as well. The potential will remain for a few strong to severe thunderstorms each day continuing through the weekend. Model discrepancies are still present with respect to when the trough axis clears the area, with the latest GFS still producing a faster solution than the ECMWF -- on Sunday night for the former as opposed to Monday night for the latter. When this occurs, some drier mid-level air is possible on the back side of the trough, which would serve to inhibit rain chances. As a result, afternoon PoPs have been limited to high-end chance to low-end likely during the early parts of next week to account for this uncertainty. Ample humidity across north and central Georgia, combined with high temperatures mainly in the upper 80s to low 90s, will lead to heat indices in the 100 to 105 range and just outside of advisory criteria through the weekend. King && .AVIATION... 18Z Update... Early morning convection has mostly dissipated. Do expect convection to fire up again, mainly for the southern terminal sites this afternoon. Have added a prob group for tomorrow afternoon. Winds will remain on the west side, but may go light and vrb overnight. Light fog is possible, mainly across areas surrounding ATL. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 71 94 72 91 / 20 40 40 70 Atlanta 74 94 73 92 / 20 50 50 70 Blairsville 66 88 67 84 / 20 60 50 80 Cartersville 72 94 72 92 / 20 40 40 70 Columbus 74 96 74 93 / 30 50 50 70 Gainesville 71 92 71 89 / 20 40 40 70 Macon 72 96 73 92 / 30 40 40 70 Rome 72 95 72 93 / 20 30 30 70 Peachtree City 72 94 72 91 / 20 40 40 70 Vidalia 74 94 74 91 / 30 60 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....King AVIATION...NListemaa
Hazardous weather outlook, Aug 11, 10:36 AM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1036 AM EDT Tue Aug 11 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1036 AM EDT Tue Aug 11 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected over north and central Georgia this afternoon and evening. A few storms will be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 can be expected across central and portions of north Georgia this afternoon. Those outside for prolonged periods should make sure to take precautions from the heat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to occasional thunderstorms are expected Wednesday through Monday. A few storms will be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 can be expected over portions of north and central Georgia through Monday. Wednesday will be the hottest day with spotty heat indices of 105 to 107. Those outside for prolonged periods should make sure to take precautions from the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Aug 11, 5:34 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 3 WSW MCINTYRE 32.82N 83.23W
08/10/2020 WILKINSON GA EMERGENCY MNGR
TREE DOWN ON HWY 57, 3 MILES WEST OF IRWINTON
&&
EVENT NUMBER FFC2001129
THIEMLocal storm report, Aug 11, 5:36 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 2 WSW TOOMSBORO 32.81N 83.12W
08/10/2020 WILKINSON GA EMERGENCY MNGR
TREE DOWN ON HWY 57 AND BRANAN RD
&&
EVENT NUMBER FFC2001130
THIEMSpecial weather statement, Aug 11, 5:43 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT Tue Aug 11 2020
GAZ066-112215-
Troup GA-
543 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TROUP COUNTY UNTIL
615 PM EDT...
At 543 PM EDT...a strong thunderstorm was near Louise, or 8 miles
northeast of LaGrange...moving south at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Hogansville, Louise and Mountville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3317 8497 3316 8488 3306 8486 3304 8486
3302 8493 3304 8499
TIME...MOT...LOC 2143Z 358DEG 11KT 3313 8493
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 11, 5:59 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Tue Aug 11 2020
GAZ085-097-112245-
Johnson GA-Laurens GA-
559 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHEASTERN LAURENS
COUNTIES UNTIL 645 PM EDT...
At 559 PM EDT...a strong thunderstorm was over Tuckers Crossroad, or
8 miles west of Wrightsville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dublin, East Dublin, Lovett, Spann, Tuckers Crossroad, Brewton and
Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3249 8274 3248 8291 3271 8297 3271 8296
3272 8295 3273 8295 3277 8280 3258 8263
TIME...MOT...LOC 2159Z 336DEG 17KT 3269 8285
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 11, 6:00 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
600 PM EDT Tue Aug 11 2020
GAZ066-067-112245-
Troup GA-Meriwether GA-
600 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP AND SOUTHWESTERN
MERIWETHER COUNTIES UNTIL 645 PM EDT...
At 600 PM EDT...a strong thunderstorm was over Odessadale, or 7 miles
west of Greenville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Greenville, Stovall, Harris City, Odessadale, Raleigh and Mountville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3306 8490 3309 8466 3293 8462 3291 8490
TIME...MOT...LOC 2200Z 346DEG 4KT 3303 8484
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 11, 6:09 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Tue Aug 11 2020
GAZ090>092-102-103-112245-
Schley GA-Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
609 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...
SOUTHEASTERN CHATTAHOOCHEE...STEWART...SOUTHERN MARION AND NORTHERN
WEBSTER COUNTIES UNTIL 645 PM EDT...
At 609 PM EDT...a strong thunderstorm was over Seminole, or 9 miles
northwest of Preston...moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Buena Vista, Richland, Putnam, Brantley, Seminole, Charles,
Florence Marina State Park, Westville, Brooklyn, Renfroe, Draneville,
Manta, Zellobee, Sanford, Doyle, Church Hill, Louvale, Walls Crossing
and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8495 3195 8496 3198 8496 3198 8502
3197 8504 3199 8504 3199 8507 3202 8505
3211 8505 3242 8450 3220 8432 3217 8439
3217 8443 3215 8443 3192 8488 3192 8491
TIME...MOT...LOC 2209Z 013DEG 9KT 3219 8460
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:08 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 37 min |
| Aug 11, 2:52 PM EDT | Special Weather Statement | FFC | Taliaferro | 23 min |
| Aug 11, 3:15 PM EDT | Special Weather Statement | FFC | Taliaferro | 30 min |
| Aug 11, 4:28 PM EDT | Special Weather Statement | FFC | Oglethorpe | 32 min |
| Aug 11, 4:39 PM EDT | Special Weather Statement | FFC | Washington | 36 min |
| Aug 11, 4:54 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| Aug 11, 5:28 PM EDT | Special Weather Statement | FFC | Wilkinson | 32 min |
| Aug 11, 5:30 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Aug 11, 5:43 PM EDT | Special Weather Statement | FFC | Troup | 32 min |
| Aug 11, 5:59 PM EDT | Special Weather Statement | FFC | Johnson | 46 min |
| Aug 11, 6:00 PM EDT | Special Weather Statement | FFC | Meriwether | 45 min |
| Aug 11, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens | 42 min |
| Aug 11, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Troup | 38 min |
| Aug 11, 6:09 PM EDT | Special Weather Statement | FFC | Marion, Stewart | 36 min |
| Aug 11, 6:33 PM EDT | Special Weather Statement | FFC | Wilkinson | 27 min |
| Aug 11, 6:37 PM EDT | Special Weather Statement | FFC | Crawford | 38 min |
| Aug 11, 6:59 PM EDT | Special Weather Statement | FFC | Schley | 31 min |
| Aug 11, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 40 min |
| Aug 11, 7:15 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Aug 11, 7:16 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Aug 11, 7:23 PM EDT | Special Weather Statement | FFC | Houston | 37 min |
| Aug 11, 7:35 PM EDT | Special Weather Statement | FFC | Baldwin | 25 min |
| Aug 11, 7:45 PM EDT | Special Weather Statement | FFC | Schley | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.